Studies carried out on individuals being treated long term with bisphosphonates have provoked considerable interest and perplexity about the effect that these drugs have on bone turnover in the long run. In fact the experiences reported by numerous researchers tend to highlight how treatment with high doses of bisphosphonates over many years, of individuals with osteoporosis complicated by or secondary to neoplastic pathologies, causes a suppression of bone turnover that over time predisposes the bone to the accumulation of micro damage that can then result in complicated fractures, as in the case described here.

Bisphosphonate-associated femoral fracture: Implications for management / Napoli, Nicola; Pepe, Ilenia; Reinaarmamento-Villareal, Null; Agrusa, Antonino; Ritarinella, Maria; Scozzari, Francesca; Florianaadragna, Null; Costanzagaglio, Edy; Cusumano, Gaspare; Martorana, Umberto; Gasparegulotta, Null; Cannone, Valentina. - In: ACTA MEDICA MEDITERRANEA. - ISSN 0393-6384. - 24:3(2008), pp. 131-132.

Bisphosphonate-associated femoral fracture: Implications for management

Cannone, Valentina
2008-01-01

Abstract

Studies carried out on individuals being treated long term with bisphosphonates have provoked considerable interest and perplexity about the effect that these drugs have on bone turnover in the long run. In fact the experiences reported by numerous researchers tend to highlight how treatment with high doses of bisphosphonates over many years, of individuals with osteoporosis complicated by or secondary to neoplastic pathologies, causes a suppression of bone turnover that over time predisposes the bone to the accumulation of micro damage that can then result in complicated fractures, as in the case described here.
Bisphosphonate-associated femoral fracture: Implications for management / Napoli, Nicola; Pepe, Ilenia; Reinaarmamento-Villareal, Null; Agrusa, Antonino; Ritarinella, Maria; Scozzari, Francesca; Florianaadragna, Null; Costanzagaglio, Edy; Cusumano, Gaspare; Martorana, Umberto; Gasparegulotta, Null; Cannone, Valentina. - In: ACTA MEDICA MEDITERRANEA. - ISSN 0393-6384. - 24:3(2008), pp. 131-132.
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11381/2838637
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 0
  • ???jsp.display-item.citation.isi??? 0
social impact